Conservative difference scheme for filtering problems in fractured media

  • Vasilyeva Maria V., vasilyevadotmdotv@gmail.com M. K. Ammosov North-Eastern Federal University, Institute of Mathematics and Informatics, 42 Kulakovsky Street, Yakutsk 677000, Russia
  • Vasil’ev Vasily I., vasvasil@mail.ru M. K. Ammosov North-Eastern Federal University, Institute of Mathematics and Informatics, 42 Kulakovsky Street, Yakutsk 677000, Russia
  • Tyrylgin Aleksei A., koc9tk@mail.ru M. K. Ammosov North-Eastern Federal University, Institute of Mathematics and Informatics, 42 Kulakovsky Street, Yakutsk 677000, Russia
Keywords: fractured porous medium, multicontinuum models, dual porosity model, mixed dimensional formulation, numerical simulation, filtration problem, embedded fracture model, convervative difference scheme

Abstract

We consider filtration problems in the fractured media that are necessary when modeling the processes of extracting hydrocarbons from unconventional reservoirs, geothermal fields development, underground disposal of radioactive waste in aquifers, etc. Fracture networks in such oil pools can exist on different scales and differ in the nature of their occurrence. We discuss a mathematical model of fluid filtration in fractured porous media described by coupled equations of mixed dimension with assigning of a special flow function. The problem approximation is constructed through the finite difference method on structured grids using the embedded fracture model, which makes possible creating grids for the porous medium matrix independently of the fracture network grid. The construction of a conservative difference scheme is given for the matrix of porous medium with the use of an integro-interpolation method and generalized for coupled equations describing mathematical models of multicontinuum with hierarchical representation of fracture networks. The results of the numerical implementation of the two-dimensional model problem are presented.

References


[1]
Akkutlu I. Y., Efendiev Y., Vasilyeva M., and Wang Y., “Multiscale model reduction for shale gas transport in a coupled discrete fracture and dual-continuum porous media,” J. Nat. Gas Sci. Eng., 48, 65–76 (2017).

[2]
Li L. and Lee S. H., “Efficient field-scale simulation of black oil in a naturally fractured reservoir through discrete fracture networks and homogenized media,” SPE Reservoir Eval. Eng., 11, No. 04, 750–758 (2008).

[3]
Akkutlu I. Y., Efendiev Y., Vasilyeva M., and Wang Y. “Multiscale model reduction for shale gas transport in poroelastic fractured media,” J. Comput. Phys., 353, 356–376 (2018).

[4]
Kazemi H., Merrill L. S., Jr., Porterfield K. L., and Zeman P. R., “Numerical simulation of water-oil flow in naturally fractured reservoirs,” Soc. Petrol. Eng. J., 16, No. 06, 317–326 (1976).

[5]
Arbogast T., Douglas J., Jr., and Hornung U., “Derivation of the double porosity model of single phase flow via homogenization theory,” SIAM J. Math. Anal., 21, No. 4, 823–836 (1990).

[6]
Barenblatt G. I., Zheltov Yu. P., and Kochina I. N., “Basic concepts in the theory of seepage of homogeneous liquids in fissured rocks [strata],” J. Appl. Math. Mech., 24, No. 5, 1286–1303 (1960).

[7]
Warren J. E. and Root P. J., “The behavior of naturally fractured reservoirs,” Soc. Petrol. Eng. J., 3, No. 03, 245–255 (1963).

[8]
Karimi-Fard M., Durlofsky L. J., and Aziz K., “An efficient discrete fracture model applicable for general purpose reservoir simulators,” Soc. Petrol. Eng. J., 9, No. 2, 227–236 (2004).

[9]
Tene M., Al Kobaisi M. S., and Hajibeygi H., “Algebraic multiscale solver for flow in hetero geneous fractured porous media,” in: Pap. SPE Reservoir Simulation Symp. (Houston, TX, Feb. 23–25, 2015), Soc. Petrol. Eng. (2015).

[10]
Tene M., Bosma S. B., Al Kobaisi M. S., and Hajibeygi H., “Projection-based embedded discrete fracture model (pEDFM),” Adv. Water Res., 105, 205–216 (2017).

[11]
Li Q., Wang Y., and Vasilyeva M., “Multiscale model reduction for fluid infiltration simulation through dual-continuum porous media with localized uncertainties,” J. Comput. Appl. Math., 336, 127–146 (2018).

[12]
Chung E. T., Efendiev Y., Leung T., and Vasilyeva M., “Coupling of multiscale and multi continuum approaches,” GEM-Int. J. Geomath., 8, No. 1, 9–41 (2017).

[13]
Vasilyeva M. V., Chung E. T., Cheung W., Wang Y., and Prokopiev G., “Nonlocal multicontinua upscaling for multicontinua flow problems in fractured porous media,” arXiv preprint arXiv:1807.05656 (2018).

[14]
Vasilyeva M. V., Chung E. T., Efendiev Y., and Kim J., “Constrained energy minimization based upscaling for coupled flow and mechanics,” arXiv preprint arXiv:1805.09382 (2018).

[15]
Vasilyeva M. V., Chung E. T., Leung W. T., and Alekseev V., “Nonlocal multicontinuum (NLMC) upscaling of mixed dimensional coupled flow problem for embedded and discrete fracture models,” arXiv preprint arXiv:1805.09407 (2018).

[16]
Vabishchevich P. and Vasil’eva M., “Iterative solution of the pressure problem for the multiphase filtration,” Math. Model. Anal., 17, No. 4, 532–548 (2012).

[17]
Vasilyeva M. V., Vasil’ev V. I., Krasnikov A. A., and Nikiforov D. Ya., “Numerical modeling of the flow of a single-phase fluid in fractured porous media,” Uch. Zap. Kazansk. Univ., 159, No. 1, 100–115 (2017).

[18]
Spiridonov D. A. and Vasilyeva M. V., “Simulation of filtration problems in fractured porous media with mixed finite element method (embedded fracture method) [in Russian],” Mat. Zametki SVFU, 24, No. 3, 100–108 (2017).

[19]
Samarskii A. A., The Theory of Difference Schemes, Marcel Dekker, New York, Basel (2001).

[20]
Tene M., Al Kobaisi M. S., and Hajibeygi H., “Algebraic multiscale method for flow in heterogeneous porous media with embedded discrete fractures (F-AMS),” J. Comput. Phys., 321, 819–845 (2016).

[21]
Hosseini Mehr M., Cusini M., Vuik C., and Hajibeygi H., “Algebraic dynamic multilevel method for embedded discrete fracture model (F-ADM),” J. Comput. Phys., 373, 324–345 (2018).
How to Cite
Vasilyeva, M., Vasil’ev, V. and Tyrylgin, A. ( ) “Conservative difference scheme for filtering problems in fractured media”, Mathematical notes of NEFU, 25(4), pp. 84-101. doi: https://doi.org/10.25587/SVFU.2018.100.20556.
Section
Mathematical Modeling